# SDR RMXA32210613NA

- Difficulty date: March 22, 2010
- Submitted: March 25, 2010
- Operation: Air carrier
- Aircraft: N613NA
- Make and model: Pilats PC1245
- Aircraft serial: 197
- Aircraft time: 8,943 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Inlet
- Part number: 5711012071
- Part serial: 099
- Condition: Burned
- Location: Engine
- Stage of operation: AA
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

UPON DEPARTING, PILOT NOTICED A BURNING SMELL FOLLOWING GEAR RETRACTION.  PILOT CONFIRMED THE ODOR IN THE CABIN WITH THE CLINICAL CREW MEMBERS AND THEN ELECTED TO RETURN FOR A PRECAUTIONARY LANDING.  MECHANIC RESPONSE TO DUPLICATE THE ODORS, HAD PILOT RUN THE ENGINE, AND AT TAKEOFF POWER, A BURNING SMELL WAS NOTED COMING FROM THE ECS DUCTING.  VISUALLY INSPECTED THE ECS DUCTING, AND TOOK TEMP MEASUREMENTS OF ECS OUTLET AIR IN MANUAL AND AUTO MODE TO VERIFY THAT THE DUCT TEMP SENSOR AND DUCT OVER TEMP SENSOR WERE FUNCTIONING PROPERLY. NO DEFECTS COULD BE FOUND WITH THE ECS DUCTING.  INSPECTED ENG INLET AND ENG COMPRESSOR AND FOUND FWD ENG COWL TO HAVE BURNED AND DETERIORATED COMPOSITE MATERIAL ON ENGINE INLET DEICE LIP.  INSTALLED A SERVICEABLE LOANER COWL, RAN ENGINE AT TAKEOFF POWER, AND NO ODORS WERE NOTED FROM THE ECS DUCTING.  ACCOMPANIED THE PILOT ON AN OPS CHECK FLIGHT, AND NO ODORS WERE NOTED FROM THE ECS DUCTING.
